Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
5 years IF: 1.036 (® Thomson Reuters)
IF 2016: 1.064 (® Thomson Reuters)
Total Cites: 7140
Follow Us
Follow Us
  • Users Online: 53
  • Home
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2017  |  Volume : 130  |  Issue : 2  |  Page : 160-164

Clinical Characteristics of Patients with Drug-induced Liver Injury


1 Department of Infectious Diseases, The First Affiliated Hospital of Nanchang University, Nanchang, Jiangxi 330006, China
2 Department of Emergency, The First Affiliated Hospital of Nanchang University, Nanchang, Jiangxi 330006, China
3 Department of Clinical Medicine, Medical College of Nanchang University, Nanchang, Jiangxi 330006, China

Correspondence Address:
Dr. Ming Fang
Department of Emergency, The First Affiliated Hospital of Nanchang University, Nanchang, Jiangxi 330006
China
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0366-6999.197995

Rights and Permissions

Background: Drug is an important cause of liver injury and accounts for up to 40% of instances of fulminant hepatic failure. Drug-induced liver injury (DILI) is increasing while the diagnosis becomes more difficult. Though many drugs may cause DILI, Chinese herbal medicines have recently emerged as a major cause due to their extensive use in China. We aimed to provide drug safety information to patients and health carers by analyzing the clinical and pathological characteristics of the DILI and the associated drug types. Methods: A retrospective analysis was conducted in 287 patients diagnosed with DILI enrolled in our hospital from January 2011 to December 2015. The categories of causative drugs, clinical and pathological characteristics were reviewed. Results: Western medicines ranked as the top cause of DILI, accounting for 163 out of the 287 DILI patients (56.79%) in our study. Among the Western medicine, antituberculosis drugs were the highest cause (18.47%, 53 patients) of DILI.   Antibiotics (18 patients, 6.27%) and antithyroid (18 patients, 6.27%) drugs also ranked among the major causes of DILI. Chinese herbal medicines are another major cause of DILI, accounting for 36.59% of cases (105 patients). Most of the causative Chinese herbal medicines were those used to treat osteopathy, arthropathy, dermatosis, gastropathy, leukotrichia, alopecia, and gynecologic diseases. Hepatocellular hepatitis was prevalent in DILI, regardless of Chinese herbal medicine or Western medicine-induced DILI. Conclusions: Risks and the rational use of medicines should be made clear to reduce the occurrence of DILI. For patients with liver injury of unknown origin, liver tissue pathological examination is recommended for further diagnosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1444    
    Printed8    
    Emailed0    
    PDF Downloaded129    
    Comments [Add]    

Recommend this journal

 

京ICP备05052599号